NEW DRUG ALERT Trail and surrounding area
Interior Health has issued an ADDITIONAL DRUG ALERT for Trail after a samples are believed to be connected with multiple drug poisoning events in the community causing paranoia, disorientation and decreased mobility in addition to loss of consciousness. Samples are being sent for further analysis as they contained unidentified substances. There is a high risk of overdose.
Please ensure your clients are aware of safer drug use tips that can help prevent overdose as well as where they can access naloxone, drug checking and other overdose prevention services in your community.
We ask that you display the attached poster in high visibility locations and remove it on July 3, 2023. Web version also attached for social media use.
No matter what or how you use (smoking, snorting, injecting) take steps to prevent overdose
- Check your drugs before using! Whether using take home fentanyl testing strips or accessing FTIR technicians in your area, drug checking can inform you about what is in your drugs.
- Crush your drugs into fine powder: Doing so reduces the chance of hot-spots, which are spikes of concentrated fentanyl in the dope.
- Be a buddy: Help a friend by being around while they are using. Stagger use if you are using together.
- Smoking is not safer than injecting, be cautious when smoking your drugs
- Know the risks when mixing drugs
- When using your substance start with a small amount, and then go slow.
- Know the signs of an overdose and be prepared with naloxone.
- If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.